Ohio, 2004Flash Flooding and Flooding in Ohio, June 15, 2004
June 15, 2004 · NWS ILN · 19 events in 12 counties and zones
10 flood, 5 thunderstorm wind, 4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $266,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 9:40 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 9:40 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 AM EDT TUE JUN 15 2004
.DISCUSSION...
SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY EXTENDING FROM LAKE
ERIE INTO NORTH CENTRAL INDIANA. A FEW SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ALONG THIS BOUNDARY AND ARE MOVING TOWARDS THE
FORECAST AREA. MEANWHILE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS
IN KENTUCKY AND TENNESSEE IS MOVING NORTHEAST TOWARDS THE REGION.
A GOOD AMOUNT OF HIGH CLOUDS ARE MOVING ACROSS THE AREA BUT BELIEVE
THIS SHOULD NOT HAVE TOO MUCH AFFECT ON TEMPERATURES AND SO STILL
EXPECT READINGS IN THE MID TO UPPER 80S THIS AFTERNOON. THIS HEATING
SHOULD HELP FILL IN CONVECTION MOVING UP FROM THE SOUTH. SOLID
CHANCE PROBABILITIES SEEM REASONABLE. MODELS SHOW RATHER WEAK
CONVERGENCE THIS AFTERNOON ALONG THE BOUNDARY WHICH WOULD SUGGEST
THAT THIS ACTIVITY WILL WEAKEN. BUT STILL NEED TO KEEP LOW CHANCE
POPS GOING THERE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jun 15, 3:07 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
407 AM EDT TUE JUN 15 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
407 AM EDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL TAKE ITS
TIME MOVING THROUGH THE OHIO VALLEY. MOST OF THESE WILL OCCUR IN THE
AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND ANY THAT DEVELOP ARE
EXPECTED TO PRODUCE COPIOUS RAINFALL AMOUNTS WHICH COULD RESULT IN
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FRANKS
Event by event
10 flood, 5 thunderstorm wind, 4 flash flood. Local standard time, as filed.
Thunderstorm Wind, Shelby
- When
- June 15, 12:25 PM EST to 12:28 PM EST
- Where
- Shelby County, 2 mi S of Sidney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Flood, Delaware
- When
- June 15, 1:10 PM EST to 1:15 PM EST
- Where
- Delaware forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -84.150
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flood, Darke
- When
- June 15, 1:10 PM EST to 1:25 PM EST
- Where
- Darke forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -83.367
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Thunderstorm Wind, Darke
- When
- June 15, 1:30 PM EST to 1:33 PM EST
- Where
- Darke County, 5 mi N of Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Six power poles were knocked down.
Flash Flood, Darke
- When
- June 15, 1:30 PM EST to 4:00 PM EST
- Where
- Darke County, New Madison
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Several roads were flooded and impassable.
Flood, Shelby
- When
- June 15, 1:30 PM EST to 3:30 PM EST
- Where
- Shelby forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.983, -83.933
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Thunderstorm Wind, Delaware
- When
- June 15, 1:50 PM EST to 1:58 PM EST
- Where
- Delaware County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Several trees were downed.
Flash Flood, Delaware
- When
- June 15, 1:50 PM EST to 4:00 PM EST
- Where
- Delaware County, 6 mi SW of Delaware
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
As much as five inches of rain caused severe flooding in and around Delaware. 154 homes were damaged, many in subdivisions along State Route 257 northwest of Powell. 34 mobile homes in the Shroyers Mobile Home Park just north of Delaware sustained damage when the Olentangy River rose out of its banks, and forced a few evacuations. Numerous roads and bridges were damaged by high water and culvert washouts.
Flood, Licking
- When
- June 15, 2:00 PM EST to 3:30 PM EST
- Where
- Licking forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.167, -84.633
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flood, Logan
- When
- June 15, 2:23 PM EST to 3:30 PM EST
- Where
- Logan forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.300, -83.000
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flood, Union
- When
- June 15, 2:29 PM EST to 4:00 PM EST
- Where
- Union forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flood, Miami
- When
- June 15, 2:40 PM EST to 3:30 PM EST
- Where
- Miami forecast zone
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flash Flood, Pike
- When
- June 15, 2:55 PM EST to 3:15 PM EST
- Where
- Pike County, 5 mi W of Latham
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Bell Hollow Road was flooded and closed.
Thunderstorm Wind, Clark
- When
- June 15, 3:00 PM EST to 3:03 PM EST
- Where
- Clark County, North Hampton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Numerous trees were knocked down.
Flood, Franklin
- When
- June 15, 3:15 PM EST to 5:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flood, Adams
- When
- June 15, 4:00 PM EST to 4:30 PM EST
- Where
- Adams forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Flash Flood, Darke
- When
- June 15, 4:15 PM EST to 5:45 PM EST
- Where
- Darke County, Gettysburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Roads were flooded and closed.
Flood, Delaware
- When
- June 15, 4:20 PM EST to 6:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Slow moving thunderstorms developed ahead of a nearly stationary frontal boundary across west central and central Ohio. Many locations received two to four inches of rain north of Interstate 70, causing numerous roads to flood and creeks to rise out of their banks. Basement flooding occurred in homes in Versailles in Darke County and in Johnstown in Licking County.
Thunderstorm Wind, Madison
- When
- June 15, 4:39 PM EST to 4:43 PM EST
- Where
- Madison County, 5 mi W of Mt Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
- Flash Flooding in Kentucky, June 15 to 16, 2004$76,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410047, 5410115, 5410118, 5410048, 5410053, 5410119, 5410049, 5410052, 5410116, 5410117, 5410120, 5410121, 5410113, 5410051, 5410186, 5410185, 5410114, 5410187, 5410050.